Georgia, 2005Flash Flood and Damaging Wind in Georgia, June 30, 2005
June 30, 2005 · NWS FFC · 2 events in 2 counties and zones
1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 4:30 PM EST, 4 hours earlier.
Area forecast discussion, Jun 30, 4:30 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU JUN 30 2005
.SHORT TERM...
WEAK SHORT WAVE MOVING ACROSS FAR NORTH GEORGIA AIDING IN
DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. A STRONGER
SHORT WAVE MOVING ACROSS NORTH FLORIDA ASSOCIATED WITH LARGER AREA
OF CONVECTION. THIS CONVECTION MOVING TO THE EAST AND SHOULD MISS
ALL BUT EXTREME SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING.
MODELS ARE IN FAIRLY GOOD AGREEMENT AS FAR AS HANDLING SURFACE
FRONT CURRENTLY PUSHING SOUTHEAST THROUGH THE NORTHERN PLAINS.
THE PREFRONTAL BOUNDARY PUSHES THROUGH NORTHWEST GEORGIA TO
NORTHERN PORTIONS OF THE ATLANTA METROPOLITAN AREA BY EARLY
TOMORROW AFTERNOON...BUT FRONT ITSELF HANGS UP OVER NORTHWEST
GEORGIA. FRONT DRIFTS SOUTHWARD BEFORE WASHING OUT OVER SOUTH
GEORGIA ON SUNDAY. DISSIPATING FRONTAL BOUNDARY WILL ACT AS A
FOCUS FOR CONVECTIVE DEVELOPMENT SATURDAY AND SUNDAY...WITH BEST
CHANCES OF STORMS OVER CENTRAL GEORGIA. STAYED PRETTY CLOSE TO
GUIDANCE TEMPERATURES THROUGH SHORT TERM...WITH NEAR NORMAL
TEMPERATURES THROUGH SATURDAY WITH SOME COOLING BY SUNDAY ACROSS
NORTH GEORGIA AND PORTIONS OF CENTRAL GEORGIA. MODELS ARE NOT
ADVERTISING MUCH DRIER AIR BEHIND THE FRONT.
.LONG TERM...
WEAK UPPER LEVEL RIDGE WILL BUILD WESTWARD ACROSS THE SOUTHERN
U.S. THROUGH THE END OF NEXT WEEK. SURFACE HIGH PRESSURE WILL
ALSO SET UP OVER THE SOUTHEAST. THIS WILL MEAN NEAR NORMAL
TEMPERATURES WITH DIURNAL DRIVEN CONVECTION DAYS 4 THROUGH 7.
&&
.AVIATION...
CONVECTION WILL DISSIPATE AFTER SUNSET WITH SKIES CLEARING TOWARD OR
AFTER MIDNIGHT. EXPECT LOW CLOUDS AND FOG...IE 2-5SM BR
SCT-BKN002...TO BE SCATTERED CROSS THE CWA BETWEEN 06Z FRI AND
12Z FRI. ANY FOG AND LOW CLOUDS THAT DOES DEVELOP WILL BURN OFF
SHORTLY AFTER SUNRISE. SURFACE TROUGH/FRONT WILL MOVE INTO THE CWA
FRIDAY AFTERNOON AND THIS WILL POSE A HIGHER THREAT OF THUNDERSTORMS
AFT 18Z FRI. WILL ADD A PROB30 TSRA FROM 18Z FRI TO 00Z SAT. WINDS
WILL BE LIGHT AND VARIABLE THROUGH 12Z...THEN WEST FROM 12Z TO
00Z...EXCEPT FOR ATL AREA TAFS WHERE THE WINDS WILL GO SLIGHT
NORTHWEST AFT 18Z FRI. WIND SPEEDS...HOWEVER...WILL BE LESS THAN 10
KTS THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 72 90 70 89 / 30 40 40 30
ATHENS 70 92 70 91 / 30 40 40 30
GAINESVILLE 70 90 68 87 / 30 40 40 30
ROME 71 91 68 92 / 30 40 40 30
COLUMBUS 73 92 73 93 / 30 30 30 30
MACON 73 93 72 93 / 30 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
12/17
Hazardous weather outlook, Jun 30, 4:54 AM EST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT THU JUN 30 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010953-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...
.SYNOPSIS...
THE UPPER LEVEL TROUGH WILL CONTINUE TO DRIFT EAST...MOVING OFF THE
MID ATLANTIC COAST TODAY. A WEAK SURFACE TROUGH WILL MEANDER ACROSS
CENTRAL GEORGIA.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND
LOCALLY HEAVY RAIN.
.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE ACROSS THE REGION TODAY. THE
COMBINATION OF DAYTIME HEATING AND A WEAK SURFACE TROUGH ACROSS
CENTRAL GEORGIA...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS
ACROSS NORTH AND CENTRAL GEORGIA DURING THE AFTERNOON AND EVENING.
WITH THE AID OF THE SURFACE TROUGH ACROSS CENTRAL GEORGIA ...THE
BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF A COLUMBUS TO MACON
TO SANDERSVILLE LINE. WITH CAPES IN THE 1000 TO 1500 RANGE AND
LIFTED INDICES OF MINUS 1 TO MINUS 3...SOME OF THE THUNDERSTORMS
COULD BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jun 30, 6:24 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT THU JUN 30 2005
GAZ048-010000-
724 PM EDT THU JUN 30 2005
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN NEWTON COUNTY UNTIL 800 PM EDT...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORTERDALE. THE THUNDERSTORM WAS MOVING
SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NEWTON COUNTY.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE
STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 800 PM EDT.
Special weather statement, Jun 30, 7:24 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT THU JUN 30 2005
GAZ035-010100-
824 PM EDT THU JUN 30 2005
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN EASTERN BARROW COUNTY UNTIL 900 PM EDT...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STATHAM...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE EASTERN
PORTION OF BARROW COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF
THE COUNTY BY 900 PM EDT.
Special weather statement, Jun 30, 7:44 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT THU JUN 30 2005
GAZ047-010115-
844 PM EDT THU JUN 30 2005
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 WINDS IN
WALTON COUNTY UNTIL 915 PM EDT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRATIS...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT DRIFTS SOUTHEAST ACROSS
NORTHERN AND EASTERN WALTON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR
MOVE OUT OF THE COUNTY BY 915 PM EDT.
Special weather statement, Jun 30, 8:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT THU JUN 30 2005
GAZ025-036-010145-
900 PM EDT THU JUN 30 2005
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN CLARKE AND SOUTHERN JACKSON COUNTIES UNTIL 945 PM EDT...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CENTER...MOVING EAST AT 10
MPH.
LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
THIS STORM ALSO HAS POTENTIAL FOR WIND GUSTS TO ABOUT 40 MPH.
THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE AREA AROUND 945
PM EDT.
Thunderstorm Wind, Clarke
- When
- June 30, 8:30 PM EST
- Where
- Clarke County, Athens
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $250
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.950, -83.383
The Athens Police Department reported that a tree was down on Winterville Road at Glendale Heights blocking the road.
Flash Flood, Butts
- When
- June 30, 10:30 PM EST to 11:59 PM EST
- Where
- Butts County, Jackson
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.300, -83.967
The Butts County Emergency Management Director reported that a persistent cluster of thunderstorms had resulted in the washout of one road. Several streams and creeks in the area had overflowed their banks as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458722, 5458723.